MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 22G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 22G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that when flushing the needle after drug was infused the nurse saw the leak on the plastic hub.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a cracked y-site was confirmed and the cause was supplier-related.The product returned for evaluation was one 22ga x 0.75¿ powerloc safety infusion set with y-site.Usage residues were observed throughout the sample.A longitudinally aligned split was observed in the y-site.Microscopic inspection of the split revealed a granular fracture surface.Discoloration and abundant superficial stress cracking were observed in the vicinity of the split.The split propagated along a molding weld line.The split propagated along a molding feature, indicating that features created during the molding process caused the observed fracturing.The stress fracturing observed further suggested that some part of the manufacturing process affected the mechanical properties of the y-site material.The device is a supplied component and the supplier has been notified of this event.The supplier has implemented actions to address this type of component failure and the device was manufactured prior to that implementation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
POWERLOC SAFETY INFUSION SET 22G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10257161
Report Number3006260740-2020-02344
Device Sequence Number19627800
Product Code FPA
UDI-Device Identifier00801741047978
UDI-Public(01)00801741047978
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0672234
Device Lot NumberUNK-F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1